MAUDE Adverse Event Report: BECKMAN COULTER ACCESS CEA; SYSTEM, TEST, CARCINOEMBRYONIC ANTIGEN

BECKMAN COULTER ACCESS CEA; SYSTEM, TEST, CARCINOEMBRYONIC ANTIGEN
Model Number 33200
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported erroneous reproducible elevated cea (access cea (carcinoembryonic antigen), part number 33200 and lot number 295069) were generated for one (1) patient on the customer's dxi (unicel dxi 800 access immunoassay analyzer, part number 973100 and serial number (b)(4)) on (b)(6) 2002.On (b)(6) 2022 the customer reported a change to patient treatment or management occurred in conjunction with the incident.The patient underwent a fibroscopy and an endoscopy.There was no further report of change to patient treatment or patient outcome.The original cea patient result was over range (ovr flagged) >994.0 g/l on (b)(6) 2022 (9:31).It was manually diluted and following results were obtained: 5.5 g/l and 5.7 g/l when diluted 1/10 on (b)(6) 2022.On (b)(6) 2002 the patient sample was tested for cea; results of 939.8 g/l and 968.9 g/l were obtained.On (b)(6) 2022, patient sample was tested as follows: 1.4 g/l when diluted 1/2 and 2841.5 g/l when diluted at 1/10.The customer¿s dilution were not linear.The patient sample was also tested for cea using the roche cobas method; results were low at 3.4 ng/ml (<4.7 ng/ml) on (b)(6) 2022 and 3.1 ng/ml on (b)(6) 2022 (second sample).No hardware errors or issues with other assays were reported in conjunction with this event.No other patient results were called into question.System performance indicators such as system check, calibration and quality control were passing within specifications at the time of the event.No issues with sample integrity were reported by the customer.The sample was collected on a serum tube, it was clear, the clot time was greater than 30 minutes, it was centrifuged at 2000 g for 10 minutes.The customer agreed to send the patient sample to beckman coulter for investigative testing.
 
Additional Manufacturer Narrative
The full identifier for this event is (b)(6).The customer did not provide patient demographics such as weight, ethnicity or race.No hardware errors or issues with other assays were reported in conjunction with this event.No other patient results were called into question.System performance indicators such as system check, calibration and quality control were passing within specifications at the time of the event.No issues with sample integrity were reported by the customer.The sample was collected on a serum tube, it was clear, the clot time was greater than 30 minutes, it was centrifuged at 2000 g for 10 minutes.The customer agreed to send the patient sample to beckman coulter for investigative testing.The patient sample was received and interference testing was performed by the beckman coulter complaint handling unit (chu).Interference testing demonstrated presence of interference related to alkaline phosphatase and was the cause of the erroneous elevated cea results.In conclusion, the cause of the erroneous elevated cea results was the presence of alkaline phosphatase interferent in the patient sample.

Brand Name
ACCESS CEA
Common Device Name
SYSTEM, TEST, CARCINOEMBRYONIC ANTIGEN
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
angela vettel
250 s. kraemer blvd.
brea, CA 92821
7149613625
MDR Report Key14939288
Report Number2122870-2022-00029
Device Sequence Number14996968
Product Code DHX
UDI-Device Identifier15099590624842
UDI-Public(01)15099590624842(17)230404(11)220401(10)295069
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K031270
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number33200
Device Catalogue Number33200
Device Lot Number295069
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2022
Initial Report FDA Received Date07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexFemale